Hail, Beaver
- When
- August 9, 3:32 PM CST to 3:33 PM CST
- Where
- Beaver County, 2.98 mi SSE of Gray
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 36.510, -100.800
Severe thunderstorms moved across the eastern Oklahoma Panhandle during the afternoon. These storms dropped large hail but no damage or injuries were reported.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS AMA wrote it up.
Severe thunderstorms moved across the eastern Oklahoma Panhandle during the afternoon. These storms dropped large hail but no damage or injuries were reported.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Aug 9, 1:39 PM CST, 1 hour 53 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 239 PM CDT SUN AUG 9 2009 .DISCUSSION... A COLD FRONT HAS SLID INTO THE OK PANHANDLE AND NORTHWEST HALF OF THE TX PANHANDLE THIS AFTERNOON PROVIDING QUITE A CONTRAST IN TEMPS ACROSS THE CWA. CURRENT SFC TEMPS RANGE FROM THE MID/UPPER 90S IN THE SOUTHEAST TO NEAR 80 IN THE NORTHWEST. THE SUBTROPICAL MOISTURE PLUME CONTINUES TO STREAM ACROSS THE AREA SUPERIMPOSED OVER THE TOP OF THE LOW LEVEL CONVERGENT ZONE AND SHOULD PROVIDE A DECENT OPPORTUNITY FOR SHOWERS AND THUNDERSTORMS. A NARROW BAND OF ELEVATED SHOWERS WITH A FEW EMBEDDED THUNDERSTORMS HAS PERSISTED THROUGH MOST OF THE DAY ACROSS THE WESTERN/NORTHERN ZONES IN AN AREA OF ENHANCED MESOSCALE LIFT. PER THE 12Z RAOB DATA...A 100KT JET STREAK WAS LOCATED ACROSS THE CENTRAL PLAINS WITH THE PANHANDLES FAVORABLY POSITIONED IN THE RIGHT ENTRANCE REGION. COMBINED WITH THE FORCING AHEAD OF A SUBTLE SHORTWAVE MOVING ACROSS THE FOUR CORNERS...LIFT HAS ALLOWED THE INSTABILITY SUGGESTED BY THE MORNING ACCAS FIELD TO BE REALIZED. THE FIRST SURFACE BASED THUNDERSTORM DEVELOPED RECENTLY IN NORTHWEST OK WHERE TEMPS HAVE APPROACHED 100 DEGREES. SLIGHT CHANCE POPS HAVE BEEN INCLUDED THROUGH THIS EVENING ACROSS ALL BUT THE EXTREME SOUTHEAST PART OF THE CWA. THE COLD FRONT IS FORECAST TO HANG UP THIS EVENING ACROSS THE PANHANDLES AND WILL COMPLICATE MATTERS FOR MONDAY/TUESDAY. THE MODELS WANT TO MIX THIS BOUNDARY OUT FOR MONDAY WITH SLIGHTLY ABOVE NORMAL TEMPS AND SOUTHERLY WINDS RETURNING BY THE AFTERNOON. THIS IDEA WAS GENERALLY FOLLOWED ALTHOUGH GUIDANCE TEMPS WERE UNDERCUT IN THE NORTH. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP DURING THE AFTERNOON HOURS AS THE LEE TROF SHARPENS AND ENHANCES LOW LEVEL CONVERGENCE ACROSS THE NORTHWEST. WITH WEST TO NORTHWEST FLOW ALOFT BY MONDAY EVENING...THESE SHOWERS AND THUNDERSTORMS /IN ADDITION TO THE DIURNAL MOUNTAIN STORMS/ WILL PROPAGATE INTO THE REMAINDER OF THE AREA...ESPECIALLY AFTER 00Z. THE COLD FRONT IS THEN PROGGED TO DIVE SOUTH MONDAY NIGHT. ENHANCED UPSLOPE FLOW AND SYNOPTIC FORCING WILL SUPPORT CHANCE POPS IN MOST AREAS WITH THE POTENTIAL EXISTING FOR LOCALLY HEAVY RAINFALL. PWATS ARE FORECAST TO EXCEED 1.5 INCHES ACROSS MUCH OF THE NORTH/EAST BY THIS TIME. STORMS WILL BE POSSIBLE ON TUESDAY AND TUESDAY NIGHT AS THE FRONT REMAINS IN THE VICINITY AND NORTHWEST FLOW PERSISTS. A FEW STORMS COULD BECOME SEVERE WITH PEAK HEATING MONDAY AND TUESDAY...WITH THE PRIMARY THREATS BEING LARGE HAIL AND DAMAGING WINDS. DAYTIME POPS WERE RETAINED OVER THE EAST/CENTRAL ZONES ON WEDNESDAY GIVEN THE MOIST/UNSTABLE AIRMASS IN PLACE. PWATS ARE PROGGED TO REMAIN CLOSE TO 1.5 INCHES. GFS BUFKIT DATA INDICATES AN UNCAPPED ATMOSPHERE WITH DECENT HODOGRAPHS SO SEVERE WEATHER CANNOT BE RULED OUT. ALSO...SLIGHT CHANCE POPS WERE RETAINED AREAWIDE ON WEDNESDAY GIVEN THE PERSISTENT NORTHWEST FLOW ALOFT. TEMPS ARE PROGGED TO REMAIN NEAR CLIMO THURSDAY AND BEYOND WITH EVENING CONVECTION POSSIBLE THROUGH FRIDAY. THE WEEKEND FORECAST REMAINS DRY AT THIS TIME. JOHNSON && .FIRE WEATHER... FIRE WEATHER CONCERNS ACROSS THE PANHANDLES WILL REMAIN LIMITED OVER THE NEXT 7 DAYS. TEMPERATURES WILL CONTINUE TO HOVER AROUND SEASONAL NORMALS WITH THUNDERSTORMS POSSIBLE MOST DAYS...MAINLY IN THE AFTERNOON AND EVENING HOURS. MINIMUM RELATIVE HUMIDITIES ARE FORECAST TO REMAIN ABOVE 25 PERCENT IN MOST AREAS WITH 20FT WIND SPEEDS LESS THAN 15 MPH. THE MAIN CONCERN WILL BE THE POTENTIAL FOR LIGHTNING. JOHNSON && .PRELIMINARY POINT TEMPS/POPS... AMARILLO TX 68 93 69 92 66 / 20 30 20 20 30 BEAVER OK 69 95 68 91 66 / 20 30 40 20 30 BOISE CITY OK 64 90 62 90 63 / 20 30 40 20 30 BORGER TX 73 97 72 93 70 / 20 30 30 20 30 BOYS RANCH TX 68 95 68 93 67 / 20 30 30 20 30 CANYON TX 67 94 68 93 65 / 20 30 20 20 30 CLARENDON TX 72 98 70 94 69 / 10 20 20 20 30 DALHART TX 64 93 64 91 63 / 20 30 30 20 30 GUYMON OK 67 95 67 92 66 / 20 30 40 20 30 HEREFORD TX 66 92 66 93 64 / 20 30 20 20 30 LIPSCOMB TX 71 95 69 92 66 / 20 30 40 20 30 PAMPA TX 70 95 70 91 68 / 20 30 30 20 30 SHAMROCK TX 73 98 71 94 68 / 10 10 30 20 30 WELLINGTON TX 74 99 73 97 69 / 10 10 20 20 30 && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && 24/02
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 100 PM CDT SUN AUG 9 2009 OKZ001>003-TXZ001>020-101100- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 100 PM CDT SUN AUG 9 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... ISOLATED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND EVENING ACROSS THE OKLAHOMA PANHANDLE AND MOST OF THE TEXAS PANHANDLE. A FEW OF THE STORMS THAT FORM MAY APPROACH SEVERE LEVELS...WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY THREATS. .DAYS TWO THROUGH SEVEN... THERE IS A SLIGHT CHANCE TO CHANCE OF THUNDERSTORMS ACROSS MUCH OF THE OKLAHOMA AND TEXAS PANHANDLES MONDAY AFTERNOON THROUGH WEDNESDAY NIGHT. THERE IS ALSO A SLIGHT CHANCE OF THUNDERSTORMS OVER NORTHWEST SECTIONS OF THE OKLAHOMA AND TEXAS PANHANDLES THURSDAY NIGHT AND FRIDAY NIGHT. SOME OF THE STORMS THAT DEVELOP MAY APPROACH SEVERE LEVELS...WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY THREATS. IN ADDITION...LOCALLY HEAVY RAINFALL WILL BE POSSIBLE...WHICH MAY LEAD TO LOCALIZED FLOODING OR FLASH FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. ANDRADE
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 305 PM CDT SUN AUG 9 2009 TXZ007-008-012-013-092045- HUTCHINSON TX-MOORE TX-POTTER TX-CARSON TX- 305 PM CDT SUN AUG 9 2009 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 345 PM CDT FOR NORTHWESTERN CARSON...NORTHEASTERN POTTER...SOUTHEASTERN MOORE AND WESTERN HUTCHINSON COUNTIES. AT 302 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS NEAR LAKE MEREDITH...MOVING NORTHEAST AT 30 MPH. UP TO ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE WITH THESE STORMS. PERSONS IN THE PATH OF THESE STORMS SHOULD CLOSELY MONITOR WEATHER RADIO OR OTHER MEDIA FOR OTHER UPDATES AND POSSIBLE WARNINGS. BE PREPARED TO TAKE ACTION IF A WARNING IS ISSUED. ANDRADE
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 340 PM CDT SUN AUG 9 2009 TXZ003-004-092130- HANSFORD TX-OCHILTREE TX- 340 PM CDT SUN AUG 9 2009 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 430 PM CDT FOR NORTHWESTERN OCHILTREE AND NORTHEASTERN HANSFORD COUNTIES. AT 336 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5 MILES NORTH OF WAKA...MOVING NORTHEAST AT 30 MPH. UP TO ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. PERSONS IN THE PATH OF THESE STORMS SHOULD CLOSELY MONITOR WEATHER RADIO OR OTHER MEDIA FOR OTHER UPDATES AND POSSIBLE WARNINGS. BE PREPARED TO TAKE ACTION IF A WARNING IS ISSUED. ANDRADE
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 348 PM CDT SUN AUG 9 2009 TXZ008-009-012-013-092130- ROBERTS TX-HUTCHINSON TX-POTTER TX-CARSON TX- 348 PM CDT SUN AUG 9 2009 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 430 PM CDT FOR NORTHWESTERN CARSON...NORTHEASTERN POTTER...HUTCHINSON AND NORTHWESTERN ROBERTS COUNTIES. AT 344 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER FRITCH...LAKE MEREDITH...AND STINNETT... MOVING NORTHEAST AT 30 MPH. UP TO ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE WITH THESE STORMS. PERSONS IN THE PATH OF THESE STORMS SHOULD CLOSELY MONITOR WEATHER RADIO OR OTHER MEDIA FOR OTHER UPDATES AND POSSIBLE WARNINGS. BE PREPARED TO TAKE ACTION IF A WARNING IS ISSUED. ANDRADE
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 427 PM CDT SUN AUG 9 2009 OKZ003-TXZ003>005-092200- BEAVER OK-LIPSCOMB TX-HANSFORD TX-OCHILTREE TX- 427 PM CDT SUN AUG 9 2009 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 500 PM CDT FOR OCHILTREE... HANSFORD...LIPSCOMB AND BEAVER COUNTIES. AT 427 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS FROM 6 MILES NORTHEAST OF PERRYTON TO 13 MILES SOUTH OF WAKA...MOVING NORTHEAST AT 35 MPH. UP TO ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. PERSONS IN THE PATH OF THESE STORMS SHOULD CLOSELY MONITOR WEATHER RADIO OR OTHER MEDIA FOR OTHER UPDATES AND POSSIBLE WARNINGS. BE PREPARED TO TAKE ACTION IF A WARNING IS ISSUED. SJOHNSON
The Dodge City radar (KDDC), 157 km away, was scanning. The volume nearest the first event began at 21:33 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2009Every state in 2009This day in weather historyWarnings in Oklahoma, August 2009
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 190876.